Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Decomposition of $ C\sp{\infty }$ intertwining operators for Lie groups


Author: R. Penney
Journal: Proc. Amer. Math. Soc. 54 (1976), 368-370
MSC: Primary 22E45
DOI: https://doi.org/10.1090/S0002-9939-1976-0404531-6
MathSciNet review: 0404531
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ U$ be a unitary representation of a Lie group $ G$ in a Hilbert space $ \mathcal{K}$ and let $ {C^\infty }(U)$ denote the space of differentiable vectors for $ U$ given its usual topology. A continuous operator on $ {C^\infty }(U)$ is said to be a $ {C^\infty }$ intertwining operator for $ U$ if it commutes with $ U$. It is shown that if one decomposes $ U$ via a central decomposition into a direct integral of unitary representations, then every $ {C^\infty }$ intertwining operator decomposes into a direct integral of unique $ {C^\infty }$ intertwining operators. Furthermore, it is shown that if $ U$ is type I and primary, then every $ {C^\infty }$ intertwining operator extends to unique bounded (in the sense of $ \mathcal{K}$) intertwining operator defined on all of $ \mathcal{K}$.


References [Enhancements On Off] (What's this?)

  • [1] Roe Goodman, Complex Fourier analyses on nilpotent Lie groups, Trans. Amer. Math. Soc. 160 (1971), 373. MR 0417334 (54:5390)
  • [2] -, One-parameter groups generated by operators in an enveloping algebra, J. Functional Analysis 6 (1970), 218-236. MR 42 #3229. MR 0268330 (42:3229)
  • [3] R. Penney, A bstract Plancherel theorems and a Frobenius reciprocity theorem, J. Functional Analysis 18 (1975), 177-190. MR 0444844 (56:3191)
  • [4] N. S. Poulsen, On $ {C^\infty }$-vectors and intertwining bilinear forms for representations of Lie groups, J. Functional Analysis 9 (1972), 87-120. MR 46 #9239. MR 0310137 (46:9239)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E45

Retrieve articles in all journals with MSC: 22E45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0404531-6
Keywords: $ {C^\infty }$ vector
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society